Endometriosis UK
34,169 members30,546 posts

Cerelle side effects?

I am writing this post on behalf of someone I know. Has anyone on here ever experienced side effects from cerelle? My friend was prescribed it but she has a severe brain injury as well. Anyway she said when on the pill she felt awful and 'out of control' and severe anxiety which she's never had an issue with before. She came off the pill after only being on it 5-6 weeks and I've never seen her so ill. She cries non stop, is very anxious, fearful all the time. I've told her to go to the GP who has done nothing. She's now 6 weeks post coming off the pill and saying she's fearful this will never get better and that this pill has ruined her life. I'm unsure where to turn to help her? Has anyone had similar experiences? And if so are there any solutions?

Thank you

1 Reply
oldestnewest

I've had bad experiences with cerelle, and with progestrone-only contraception in general. Since switching to the nuva ring (which has the same hormones as the combined pill) I've noticed I'm way less anxious, my mood is better and I experience sexual desire again.

When I was on Cerelle (it was a few years ago) within a few days I was waking up in the middle of the night in excruciating pain in my cervix, caused by spasms. So I pretty much just quit straight away and asked to go on something else.

I can remember going to a GP several times to explain that the hormonal contraception was affecting my mood, that I was more depressed and anxious than I had ever been. It took a long time to get on some more suitable hormones!

I have so much sympathy for you and your friend - it sounds absolutely awful. Could you accompany your friend to a GP appointment? Or do you know someone who could? Then your friend will have some back up. If the GP is not being helpful, ask to see a different GP for a second opinion.

They will probably offer some counselling. Definitely counselling (CBT) has helped me a lot, but it sounds like your friend is going through something more serious. It may be that the hormones have messed with some other processes, and she will need to take some anti-depressants or anti-anxiety meds to get things back on track.

I hope your friend gets all the help she needs - I'm so sorry she's going through this.

All the best,

Bean

Reply

You may also like...